Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Hardy's inequality for $W_0^{1,p}$-functions
on Riemannian manifolds


Authors: Vladimir M. Miklyukov and Matti K. Vuorinen
Journal: Proc. Amer. Math. Soc. 127 (1999), 2745-2754
MSC (1991): Primary 53C21
DOI: https://doi.org/10.1090/S0002-9939-99-04849-2
Published electronically: April 23, 1999
MathSciNet review: 1600117
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that for every Riemannian manifold $ \mathcal{X}$ with the isoperimetric profile of particular type there holds an inequality of Hardy type for functions of the class $W_0^{1,p}( \mathcal{X})$. We also study manifolds satisfying Hardy's inequality and, in particular, we establish an estimate for the rate of growth of the weighted volume of the noncompact part of such a manifold.


References [Enhancements On Off] (What's this?)

  • 1. L. Ahlfors, Zur theorie der Überlagerungsflächen, Acta Math., 65 (1935), 157-194.
  • 2. A. Ancona, On strong barriers and the inequality of Hardy for domains in $R^n ,$ J. London Math. Soc. (2) 34 (1986), 274 -290. MR 87k:31004
  • 3. D. H. Armitage and Ü. Kuran, The convexity of a domain and superharmonicity of the signed distance function, Proc. Amer. Math. Soc. 93 (1985), 598-600. MR 86k:31005
  • 4. I. Benjamini, and J. Cao, A new isoperimetric comparison theorem for surfaces of variable curvature, Duke Math. J. 85 (1996), 359-396. MR 97m:58046
  • 5. S.G. Bobkov and Ch. Houdré, Some Connections between Isoperimetric and Sobolev - type Inequalities, Memoirs of the American Mathem. Soc., 616 (1997), 1-111. MR 98b:46038
  • 6. Yu. D. Burago and V. A. Zalgaller, Geometric Inequalities, ``Nauka'', 1980. MR 82d:52009
  • 7. C. Croke, Some isoperimetric inequalities and eigenvalue estimates. Ann. Sci. Ec. Norm. Super. 4. Ser., 13 (1980), 419 - 435. MR 83d:58068
  • 8. B. A. Dubrovin, S.P. Novikov, and A.T. Fomenko, Modern geometry, in Russian, Nauka, Moskow, 1979. MR 81f:53001
  • 9. H. Federer and W. H. Fleming, Normal and integral currents, Ann. Math. 72 (1960), 458-520. MR 23:A588
  • 10. G. H. Hardy, J. E. Littlewood, and G. Polya, Inequalities, (2nd Edition) Cambridge University Press, 1952. MR 13:727e
  • 11. E. Hebey, Sobolev Spaces on Riemannian Manifolds, Lectures Notes in Math., 1635, Springer-Verlag, Berlin-Heidelberg-New York, 1996. CMP 98:04
  • 12. D. Hoffman and J. Spruck, Sobolev and Isoperimetric Inequalities for Riemannian Submanifolds, Commun. Pure Appl. Math. 27 (1974), 715-727. MR 51:1676
  • 13. J. Kinnunen and O. Martio, Maximal inequalities for Sobolev functions, Math. Research Letters 4 (1997), 489-500. CMP 98:01
  • 14. A. Kufner, Weighted Sobolev Spaces, John Wiley & Sons, 1985. MR 80m:46033
  • 15. J. L. Lewis, Uniformly fat sets, Trans. Amer. Math. Soc., 308 (1) (1988), 177-196. MR 89e:31012
  • 16. V.G. Maz'ya, Sobolev Spaces, Springer-Verlag, Berlin-Heidelberg-New York, 1985. MR 87g:46056
  • 17. P. Mikkonen, On the Wolff potential and quasilinear elliptic equations involving measures, Ann. Acad. Sci. Fenn. Ser. A.I, Math. Diss. 104 (1996), 71 p. MR 97e:35069
  • 18. A. Wannebo, Hardy inequalities, Proc. Amer. Math. Soc., 109 (1) (1990), 85-95. MR 90h:26025
  • 19. S.T. Yau, Isoperimetric constants and the first eigenvalue of a compact Riemannian manifold, Ann. Sci. Ecole Norm. Sup. (4) 8 (1975), 487-507. MR 53:1478

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 53C21

Retrieve articles in all journals with MSC (1991): 53C21


Additional Information

Vladimir M. Miklyukov
Affiliation: Department of Mathematics, Volgograd State University, 2 Prodolnaya 30, Volgograd 400062, Russia
Address at time of publication: Department of Mathematics, Brigham Young University, Provo, Utah 84602
Email: miklukov@math.vgu.tsaritsyn.su, miklyuk@math.byu.edu

Matti K. Vuorinen
Affiliation: Department of Mathematics, P.O.Box 4 (Yliopistonkatu 5), FIN-00014 University of Helsinki, Finland
Email: vuorinen@csc.fi

DOI: https://doi.org/10.1090/S0002-9939-99-04849-2
Received by editor(s): May 20, 1997
Received by editor(s) in revised form: November 24, 1997
Published electronically: April 23, 1999
Communicated by: Christopher D. Sogge
Article copyright: © Copyright 1999 American Mathematical Society

American Mathematical Society